With the drug addiction problem being so prevalent in the United States, it can be frightening if you have a loved one addicted to drugs. You may fear that one day, your loved one will overdose on drugs. This is a concern for many who are close to someone who uses any type of drug.
It’s critical to know the drug overdose symptoms, so you can be prepared if anything ever happens. Seeking emergency help in time could save a life. However, getting substance abuse treatment from Renaissance Recovery before this ever happens is the ideal choice. If you struggle with an addiction to drugs or alcohol, contact our treatment center today at [Direct].
Why Do People Overdose on Drugs?
You may wonder why or how do people overdose on drugs? There are a few ways this can happen. Sometimes people get bad or tainted drugs. It may be mixed with something like fentanyl. Some drug dealers mix fentanyl with drugs like heroin to make it last longer. However, fentanyl alone is extremely dangerous because of its potency. It only takes a little bit to overdose.
The other reason some people may overdose is they got tolerant of a certain amount and increased the amount, but it was too much. This could cause an accidental overdose.
In addition, when people begin mixing different drugs together or drugs with alcohol, they may end up overdosing.
Drug Overdose Symptoms
It’s a good idea to know what the drug overdose symptoms do you can seek help for a loved one if needed. If you see any of the following signs, it could mean a person is overdosing on drugs:
- Shallow breathing or no sounds of breathing
- A gurgling sound in the throat
- A weak or bad pulse
- Rapid heart rate
- Rising blood pressure
- Cold, clammy skin
- Vomiting or severe nausea
- Acting confused and possibly having a seizure
What should you do if you see these signs or the person acts unresponsive? It is best to call 911 right away. Better to play it safe. As you wait for help, try to keep your loved one conscious and alert by talking to them. The 911 operator might have further instructions to give you about other steps you can take to help your loved one during this time.
Also, if you suspect the person is overdosing on opioids and you have Narcan, that is helpful to administer to reverse the overdose.
Learn the Signs of a Drug Overdose with Renaissance Recovery
At Renaissance Recovery, your loved one can find hope for a brighter future. Our tranquil facility will bring peace to them as they take steps to recover. A rehab intake facilitator will begin the admissions process and verify your insurance.
Our compassionate therapists will work to develop a customized therapy and drug detox program that will fit your loved one’s life. By working one-on-one with a certified professional, your loved one can make the journey down the pathway to a new life.
We use evidence-based therapy regimens to get to the root of addiction problems so that relapse is less likely. In addition, we offer several treatment options to make it convenient for various lifestyles and needs.
Some of the treatment programs that we offer include:
- Partial hospitalization program
- Intensive outpatient treatment program
- Outpatient treatment program
- Medication-assisted treatment program
- Men’s rehab treatment program
- Women’s rehab treatment program
Don’t let drug addiction hurt your loved one another moment. Now that you know the drug overdose symptoms, you can overcome this by reaching out to a quality rehab center. Contact Renaissance Recovery at [Direct] today, and we’ll get you or your loved one on the pathway to healing.866.330.9449